Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 370, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2011, 3:08 PM CDT for 7 counties in Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 3:08 PM CDT (20:08 UTC)
- Expired
- Aug 24, 2011, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 3:10 PM CDT | TSTM WND DMG | 2 S Henderson, TX | LARGE TREE AND POWERLINES DOWN. |
| Aug 24, 3:41 PM CDT | TSTM WND GST 60 | 2 S Tyler, TX | SPOTTER ESTIMATED WINDS OF 60 MILES PER HOUR SOUTH OF TYLER. |
| Aug 24, 4:05 PM CDT | TSTM WND DMG | Rusk, TX | TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1956 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS54 KSHV 242008
SVRSHV
TXC073-347-365-401-419-423-499-242100-
/O.NEW.KSHV.SV.W.0370.110824T2008Z-110824T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
EXTREME NORTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
EXTREME SOUTHWESTERN PANOLA COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
SOUTHEASTERN WOOD COUNTY IN NORTHEAST TEXAS...
* UNTIL 400 PM CDT
* AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAWKINS TO JOINERVILLE TO 16 MILES SOUTHEAST OF MINDEN...OR
ALONG A LINE EXTENDING FROM 15 MILES WEST OF GLADEWATER TO 7 MILES
WEST OF HENDERSON TO 18 MILES SOUTHWEST OF CARTHAGE...AND MOVING
SOUTHWEST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARP...LINDALE...TROUP...NEW SALEM...TRAWICK...MIXON...SACUL...
PONTA...BULLARD...MOUNT SELMAN...DOUGLASS...REESE AND MAYDELLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHWEST LOUISIANA AND EAST TEXAS. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3269 9520 3261 9515 3256 9514 3255 9510
3237 9499 3223 9487 3193 9444 3146 9469
3181 9534 3224 9549 3229 9546 3236 9546
3246 9557 3250 9559
TIME...MOT...LOC 2007Z 043DEG 30KT 3254 9523 3215 9495
3189 9450
$$
231 follow-up statement
062
WWUS54 KSHV 242036
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CDT WED AUG 24 2011
TXC073-347-365-401-419-423-499-242100-
/O.CON.KSHV.SV.W.0370.000000T0000Z-110824T2100Z/
NACOGDOCHES TX-PANOLA TX-RUSK TX-SHELBY TX-SMITH TX-WOOD TX-
CHEROKEE TX-
336 PM CDT WED AUG 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CHEROKEE...WOOD...SMITH...SHELBY...RUSK...PANOLA AND NACOGDOCHES
COUNTIES...
AT 332 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF TYLER TO NEW
SUMMERFIELD TO APPLEBY...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF TYLER TO 9 MILES EAST OF JACKSONVILLE TO 9 MILES NORTH
OF NACOGDOCHES...MOVING SOUTHWEST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REKLAW...SACUL...PONTA...BULLARD...NOONDAY...LOONEYVILLE...MOUNT
SELMAN...GALLATIN...LILBERT...TEASELVILLE...DOUGLASS...RUSK...
REESE...CUNEY...LINWOOD AND MAYDELLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
EAST TEXAS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3269 9520 3261 9515 3256 9514 3255 9510
3237 9499 3223 9487 3193 9444 3146 9469
3181 9534 3224 9549 3229 9546 3236 9546
3246 9557 3250 9559
TIME...MOT...LOC 2036Z 043DEG 30KT 3236 9542 3197 9514
3171 9469
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:26 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 24, 12:26 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 PM CDT WED AUG 24 2011
.DISCUSSION...
WILL DO A QUICK UPDATE TO THE GRIDS AND THE ZONE FORECAST TO UP
THE POPS FOR NORTHWEST LOUISIANA...AND FAR NORTHEAST TEXAS. THE
OUTFLOW BOUNDARY MOVING SOUTH TO SOUTHWEST THROUGH SOUTHWEST AR IS
STILL MOVING CONSISTENTLY AT ABOUT 25 MPH. STRONG THUNDERSTORMS
CONTINUE TO FORM IN THE WAKE OF THE BOUNDARY. EXPECT THIS TREND TO
CONTINUE THROUGH THE EARLY AFTERNOON AND POSSIBLE ALL AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 104 79 106 74 99 / 50 20 20 20 10
MLU 103 77 103 72 95 / 30 20 20 20 10
DEQ 103 75 103 69 98 / 40 20 20 20 10
TXK 103 77 103 72 96 / 40 20 20 20 10
ELD 96 75 102 71 95 / 40 20 20 20 10
TYR 105 80 106 78 100 / 20 20 20 20 10
GGG 105 79 106 75 100 / 20 20 20 20 10
LFK 104 75 105 74 102 / 20 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-059-070-071.
LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
03/24Hazardous weather outlook, Aug 24, 12:09 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1209 PM CDT WED AUG 24 2011 ARZ050-059-070-LAZ001>006-010>014-017>022-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE- LINCOLN-LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES- NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RED RIVER TX-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION LA- UPSHUR-WEBSTER-WINN-WOOD- 1209 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...A HEAT ADVISORY IS IN EFFECT UNTIL 9 AM... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH AN OUTFLOW BOUNDARY MOVING SOUTH TO SOUTHWEST...THROUGH SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. THIS BOUNDARY MAY MAKE IT INTO NORTHEAST TEXAS LATER IN THE AFTERNOON. STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM 105 TO 110 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES FOR MUCH OF THE THE REST OF THE WEEK AND THROUGH THE WEEKEND WITH HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON. ARZ051-060-061-071>073-251100- COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-NEVADA-UNION AR- 1209 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH AN OUTFLOW BOUNDARY MOVING SOUTH TO SOUTHWEST...THROUGH SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES FOR MUCH OF THE THE REST OF THE WEEK AND THROUGH THE WEEKEND WITH HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON. 03
In the hours before
Local storm report, Aug 24, 1:56 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG COTTON VALLEY 32.81N 93.42W
08/24/2011 WEBSTER LA FIRE DEPT/RESCUE
FIRE DEPT REPORTS TELEPHONE POLE AND TREE FELL ON HOUSE
IN COTTON VALLEY.
&&
20Local storm report, Aug 24, 2:01 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
08/24/2011 CADDO LA TRAINED SPOTTER
TREES DOWN BERT KOUNS IND LOOP AT 70TH, ONE 30 FOOT TREE
BLOCKING THE ROAD.
&&
25Local storm report, Aug 24, 2:10 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG MARIETTA 33.17N 94.54W
08/24/2011 CASS TX LAW ENFORCEMENT
TREES DOWN NEAR COUNTY ROAD 2934 AREA NEAR MARIETTA
&&
25Local storm report, Aug 24, 2:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 3 ESE MARSHALL 32.52N 94.30W
08/24/2011 HARRISON TX EMERGENCY MNGR
ROOF DAMAGED ON BUILDING AT HARRISON COUNTY
AIRPORT...WITH FIRE ALSO OCCURRING IN BUILDING.
&&
20Local storm report, Aug 24, 2:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG CARTHAGE 32.15N 94.34W
08/24/2011 PANOLA TX 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
20Local storm report, Aug 24, 3:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG LAKEPORT 32.40N 94.71W
08/24/2011 GREGG TX TRAINED SPOTTER
POWER POLE BROKEN IN EASTERN PART OF TOWN.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 41 min |
| Aug 23, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 49 min |
| Aug 23, 7:42 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 48 min |
| Aug 23, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 47 min |
| Aug 23, 8:24 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 51 min |
| Aug 24, 1:08 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 52 min |
| Aug 24, 1:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 40 min |
| Aug 24, 1:44 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 61 min |
| Aug 24, 1:49 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 56 min |
| Aug 24, 2:17 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Nacogdoches, Panola, Rusk, Shelby and 3 more | 58 min |
| Aug 24, 2:20 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Red River, Titus | 21 min |
| Aug 24, 2:40 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Sabine, San Augustine, Shelby | 53 min |
| Aug 24, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 32 min |
| Aug 24, 3:20 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 55 min |
| Aug 24, 3:50 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Smith | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.